Aa
A
A
Close
258127 tn?1223128840
rash made worse with cortizone?
Hey,
I have had a rash on my foot for as long as I can remember.  Docs have told me it was eczema, and steroid creams are somewhat effective on it.  It gets worse when I wear socks, and it gets pus filled nodules.  It seems to be getting worse.  Now I have the same rash on my pinky finger.  nodules are smaller and they are leaving pin sized holes in the skin when they burst (which they always due, and seep a clearish liquid).  Both rashes hurt more when they are wet (showering is a pain.)  My doctor told me to put cortizone on it in absence of access to steroid cream, but cortizone is having the same effect as water and making it hurt and get worse.  Is there some other over the counter treatment I should try?

Thanks!
Cancel
3 Answers
Page 1 of 1
258127 tn?1223128840
I should also point out that the skin scrapes off when wet, and is slightly shiny when dry.  Currently the one on my foot is split and hurts.  Is there also a recommended cream for the pain?  I seems the more moisture the worse the rash gets... so maybe I need something drying?  I am afraid to get it too dry though, as I said, it is already split. :(
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Hi,

You would need to consult a skin specialist to rule out psoriasis.

It could be eczema, sweat dermatitis, allergic reactions or even ringworm.

You need to wash the areas several times with fresh water. Do not use any cosmetic products at the sites.

Apply calamine lotion at the site of the lesions and see if it helps. You could take some oral antihistamine medications like cetrizine or loratadine. You need to maintain a good personal hygiene .

Anti-itch drugs, often antihistamine, may reduce the itch during a flare up of eczema, and the reduced scratching in turn reduces damage and irritation to the skin.

For mild-moderate eczema a weak steroid may be used (e.g. hydrocortisone or desonide), whilst more severe cases require a higher-potency steroid (e.g. clobetasol propionate, fluocinonide).

Eczema can be exacerbated by dryness of the skin. Moisturizing is one of the most important self-care treatments for sufferers of eczema. Keeping the affected area moistened can promote skin healing and relief of symptoms.

http://en.wikipedia.org/wiki/Eczema

Let us know if you need any further information.

It would be advisable to consult a skin specialist for your symptoms and a proper clinical examination.

Let us know if you need any other information and post us on how you are doing.

Regards.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Wow, you described exactly what plagued my childhood.  The doctors were stumped until I switched to wearing all leather shoes.  Turned out I was having an allergic reaction.  Cortisone cream only inflamed the situation and anti-fungal creams had no affect.  After puberty, my body changed and I could tolerate wearing sneakers- although I still cannot wear canvas shoes.  My hands also broke-out, but only during the spring, and now if I wear latex gloves.  I hope this information helps.  Best of luck.  
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources